Alert archive / Nebraska / Winter Storm Warnings in 2023

Winter Storm Warning 7, NWS North Platte, NE

March 31, 2023Cherry County, Keya Paha County, Sheridan County, Nebraska

NWS North Platte, NE issued this winter storm warning at Mar 31, 2023, 1:36 AM MDT for Cherry County, Keya Paha County, Sheridan County, Nebraska. It took effect at Mar 31, 2023, 6:00 AM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2023, 1:36 AM MDT (07:36 UTC)
In effect from
Mar 31, 2023, 6:00 AM MDT
Expired
Apr 1, 2023, 12:00 AM MDT
In force
18 hr
Issued by
NWS North Platte, NE

Counties Cherry County, NE, Keya Paha County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 87 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2023-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2023-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 316 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2092 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
316 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

270 
WWUS43 KLBF 310736
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
236 AM CDT Fri Mar 31 2023

NEZ004-094-010600-
/O.UPG.KLBF.WW.Y.0015.230331T1200Z-230401T0000Z/
/O.NEW.KLBF.WS.W.0007.230331T1200Z-230401T0600Z/
Sheridan-Western Cherry-
Including the cities of Gordon, Rushville, Cody, Eli, Merriman, 
and Kilgore
236 AM CDT Fri Mar 31 2023 /136 AM MDT Fri Mar 31 2023/

...WINTER STORM WARNING IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 1 AM CDT /MIDNIGHT MDT/ SATURDAY...

* WHAT...Snow and areas of blowing snow. Total snow accumulations
  of 2 to 5 inches and ice accumulations of a light glaze. Winds 
  gusting as high as 50 mph.

* WHERE...Sheridan and Western Cherry Counties.

* WHEN...From 7 AM CDT /6 AM MDT/ this morning to 1 AM CDT 
  /midnight MDT/ Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing
  snow will significantly reduce visibility. 

* ADDITIONAL DETAILS...The heaviest snow will fall over far
  northern portions of Cherry and Sheridan county. Snow will
  combine with strong northwesterly winds producing areas of
  blowing and drifting snow with near whiteout conditions
  expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ005-006-010600-
/O.UPG.KLBF.WW.Y.0015.230331T1200Z-230401T0500Z/
/O.NEW.KLBF.WS.W.0007.230331T1200Z-230401T0600Z/
Eastern Cherry-Keya Paha-
Including the cities of Valentine and Springview
236 AM CDT Fri Mar 31 2023 /136 AM MDT Fri Mar 31 2023/

...WINTER STORM WARNING IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 1 AM CDT /MIDNIGHT MDT/ SATURDAY...

* WHAT...Snow and blowing snow. Total snow accumulations of 2 to 4
  inches and ice accumulations of a light glaze. Winds gusting as
  high as 50 mph.

* WHERE...Eastern Cherry and Keya Paha Counties.

* WHEN...From 7 AM CDT /6 AM MDT/ this morning to 1 AM CDT 
  /midnight MDT/ Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing
  snow will significantly reduce visibility. 

* ADDITIONAL DETAILS...The heaviest snow will fall over far
  northern portions of Cherry and Keya Paha county. Snow will 
  combine with strong northwesterly winds producing areas of 
  blowing and drifting snow with near whiteout conditions 
  expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ009-010600-
/O.EXB.KLBF.WW.Y.0015.230331T1200Z-230401T0600Z/
Rock-
Including the cities of Bassett and Rose
236 AM CDT Fri Mar 31 2023

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO
1 AM CDT SATURDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations of
  up to one inch and ice accumulations of a light glaze. Winds 
  gusting as high as 55 mph.

* WHERE...Rock County.

* WHEN...From 7 AM this morning to 1 AM CDT Saturday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. 

* ADDITIONAL DETAILS...The heaviest snow will fall over far
  northern portions of Rock county. The combination of strong
  winds and snow, will lead to greatly reduced visibility,
  especially in open areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ007-008-010600-
/O.EXT.KLBF.WW.Y.0015.230331T1200Z-230401T0600Z/
Boyd-Brown-
Including the cities of Spencer, Butte, Lynch, and Ainsworth
236 AM CDT Fri Mar 31 2023

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING
TO 1 AM CDT SATURDAY...

* WHAT...Snow and blowing snow expected. Total snow accumulations
  of 1 to 3 inches in Brown county, around an inch in Boyd county.
  Winds gusting as high as 50 mph.

* WHERE...Boyd and Brown Counties.

* WHEN...From 7 AM this morning to 1 AM CDT Saturday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. 

* ADDITIONAL DETAILS...The heaviest snow will fall over far
  northern portions of Brown county. The combination of strong 
  winds and snow, will lead to greatly reduced visibility, 
  especially in open areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
1 follow-up statement
655 
WWUS43 KLBF 311646 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
1146 AM CDT Fri Mar 31 2023

NEZ004-094-010600-
/O.CON.KLBF.WS.W.0007.000000T0000Z-230401T0600Z/
Sheridan-Western Cherry-
Including the cities of Gordon, Rushville, Cody, Eli, Merriman, 
and Kilgore
1146 AM CDT Fri Mar 31 2023 /1046 AM MDT Fri Mar 31 2023/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT
/MIDNIGHT MDT/ SATURDAY...

* WHAT...Snow and blowing snow. Additional snow accumulations of 1
  to 3 inches for total snowfall up to 8 inches. Winds gusting as
  high as 50 mph.

* WHERE...Sheridan and Western Cherry Counties.

* WHEN...Until 1 AM CDT /midnight MDT/ Saturday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute. Gusty winds could 
  bring down tree branches.

* ADDITIONAL DETAILS...The heaviest snow will fall over far  
  northern portions of Cherry and Sheridan county. Snow will 
  combine with strong northwesterly winds producing areas of 
  blowing and drifting snow with near whiteout conditions 
  expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ005-006-010600-
/O.CON.KLBF.WS.W.0007.000000T0000Z-230401T0600Z/
Eastern Cherry-Keya Paha-
Including the cities of Valentine and Springview
1146 AM CDT Fri Mar 31 2023 /1046 AM MDT Fri Mar 31 2023/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT
/MIDNIGHT MDT/ SATURDAY...

* WHAT...Snow and blowing snow. Additional snow accumulations of 1
  to 3 inches for total snowfall up to 6 inches. Winds gusting as
  high as 50 mph.

* WHERE...Eastern Cherry and Keya Paha Counties.

* WHEN...Until 1 AM CDT /midnight MDT/ Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute. Gusty winds could 
  bring down tree branches.

* ADDITIONAL DETAILS...The heaviest snow will fall over far
  northern portions of Cherry and Keya Paha county. Snow will 
  combine with strong northwesterly winds producing areas of 
  blowing and drifting snow with near whiteout conditions 
  expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ010-011000-
/O.EXB.KLBF.WW.Y.0015.000000T0000Z-230401T1000Z/
Holt-
Including the cities of Oneill and Atkinson
1146 AM CDT Fri Mar 31 2023

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM CDT SATURDAY...

* WHAT...Snow and blowing snow. Snow accumulations of up to two 
  inches. Winds gusting as high as 55 mph.

* WHERE...Holt County.

* WHEN...Until 5 AM CDT Saturday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute. Gusty winds could 
  bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ007>009-011000-
/O.EXT.KLBF.WW.Y.0015.000000T0000Z-230401T1000Z/
Boyd-Brown-Rock-
Including the cities of Spencer, Butte, Lynch, Ainsworth, 
Bassett, and Rose
1146 AM CDT Fri Mar 31 2023

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM CDT
SATURDAY...

* WHAT...Snow and blowing snow. Snow accumulations of 1 to 3 
  inches. Winds gusting as high as 55 mph.

* WHERE...Boyd, Brown and Rock Counties.

* WHEN...Until 5 AM CDT Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute. Gusty winds could 
  bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Mar 30, 11:45 PM MDT, 1 hour 51 minutes earlier.

Area forecast discussion, Mar 30, 11:45 PM MDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1245 AM CDT Fri Mar 31 2023

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 323 PM CDT Thu Mar 30 2023

Key Messages:

-SPC expanded the marginal severe weather risk this evening to
 include areas along and east of highway 83. The concern is large
 hail.

-Wind gusts of 50 to 55 mph are expected Friday afternoon.

-1 to 6 inches of snow is predicted across nrn Nebraska. Highest
 totals are expected across northern Sheridan county.

-The primary concern for Nebraska with the storm next Tuesday is the
 potential for high winds Tuesday and Wednesday.

&&

.SHORT TERM...(This evening through Friday night)
Issued at 323 PM CDT Thu Mar 30 2023

The CAMs backed by the HREF show one or more elevated storms
developing this evening as far west as highway 83. Storm motion will
be quick, east-northeast at 50kts and the RAP suggests elevated CAPE
around 1500 J/KG. SPC expanded the marginal severe weather risk
accordingly to include areas along and east of highway 83. The
concern is large hail. This storm activity should commence 02z-03z
with the approach of a warm nose aloft moving northeast out of
KS. Storm activity exits ncntl Nebraska by 05z-06z.

The next concern is the prospect of high winds Friday. The models
are in very good agreement displaying a PV1.5 anomaly near the SD
border Friday afternoon. Across swrn Nebraska, the BUFkit momentum
transfer procedure shows several sites with gusts to 50kt or higher
for a few hours during the afternoon. These gusts will occur just
ahead of a strong cold front advancing south and there is the
potential for convectively induced gusts also. The momentum transfer
should shut off by early evening.

A blend of the NBM 75th percentile winds and gusts would place High
Wind criteria across the srn Sandhills east into Custer county and
then south across Interstate 80. Since the deterministic models
suggest gusts to around 50 mph, wind speeds have been backed down
slightly for gusts to 55 mph and this forecast will be revisited
Friday morning for a possible High Wind Warning.

The models have trended north with the track of a closed h700mb low
placing the low mostly across srn SD Friday. This should preclude
the development of longer lived convectively enhanced snow across
nrn Nebraska- the better QPF is solidly across SD. The concern for
significant Black Hills convergence driven snow continues across
nwrn Nebraska. The RAP, NAM and HREF appear to be favoring the area
between Chadron and Hay Springs for the best snowfall (4 to 6 or
more inches). This is related to the direction of the moist winds
blowing around the hills and it's worth noting the models show this
area sheltered from the stronger winds predicted south. QPF across
nwrn Nebraska gets a boost from the GFS and SREF leading to totals
of 4 to 6 inches across the Pine Ridge in northwest Sheridan county.

All together, the Winter Storm Watch in effect across nrn Nebraska
will be downgraded to a Winter Weather Advisory with this forecast
issuance.

.LONG TERM...(Saturday through Thursday)
Issued at 323 PM CDT Thu Mar 30 2023

Attention turns to a storm system located across the Gulf of
Alaska this morning which is progged to slice south along the coast
of British Columbia this weekend and be located across WY Monday.
The models are in good agreement tracking the low through nwrn
Nebraska and SD Tuesday. The GFS, ECM and ensembles show the best
forcing and resultant QPF across SD. The primary concern for
Nebraska is mainly the potential for high winds Tuesday and
Wednesday. The storm, 985 mb or deeper in the GEM, GFS and ECM, will
still be swirling across MN Wednesday.

Wind speeds Tuesday and Wednesday have been spiked with the NBM 90th
percentile for speeds 25 to 30 mph and gusts 35 to 45 mph.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1231 AM CDT Fri Mar 31 2023

Lower cigs will move in early this morning. Rain showers will be
possible the next couple hours across the northern Sandhills
including KVTN terminal, this will then transition to snow, with
IFR to LIFR conditions through much of the forecast time, for
areas across the northern Sandhills. Winds will become strong out
of the northwest by late morning with gust of 35 kts or more
possible by afternoon. This will also create areas of blowing
snow across the northern Sandhills, further reducing visibilities.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 7 AM CDT /6 AM MDT/ this morning to
7 PM CDT /6 PM MDT/ this evening for NEZ004-094.

Winter Weather Advisory from 7 AM CDT /6 AM MDT/ this morning to
midnight CDT /11 PM MDT/ tonight for NEZ005>008.

&&

SYNOPSIS...CDC
SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Gomez
Hazardous weather outlook, Mar 30, 2:03 PM MDT, 11 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
303 PM CDT Thu Mar 30 2023

NEZ004>010-022>029-035>038-056>059-069>071-094-312015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
303 PM CDT Thu Mar 30 2023 /203 PM MDT Thu Mar 30 2023/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This afternoon and tonight.

Isolated thunderstorms are possible across portions of southwest
into central and north central Nebraska late this evening into the
early overnight hours. A strong or isolated severe thunderstorm may
form and the hazard is large hail around quarter size.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Snow and strong winds will bring winter weather concerns across
northern Nebraska on Friday. The area of concern is generally along
and north of Highway 20 where blowing snow could significantly reduce
visibility. A Winter Weather Advisory for this potential is in
effect beginning early Friday morning through late Friday night for
portions of northern Nebraska.

Strong northwesterly winds will encompass western and north central
Nebraska on Friday with gusts up to 55 mph possible.

Another strong storm system may be take aim on western and north
central Nebraska Tuesday. Once again, the concern is strong winds,
snow and blowing snow. Continue to monitor the latest forecasts, the
storm is still quite distant from the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 30, 7:38 PM MDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
838 PM CDT THU MAR 30 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             9 WNW ERICSON           41.82N 98.84W
03/30/2023  E1.25 INCH       GARFIELD           NE   PUBLIC

            ESTIMATED HAIL REPORT 9WNW OF ERICSON,
            GROUND WAS COVERED WITH HAIL.

&&

ARV
Local storm report, Mar 30, 7:46 PM MDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 PM CDT THU MAR 30 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             9 SSE CHAMBERS          42.08N 98.69W
03/30/2023  E1.00 INCH       WHEELER            NE   PUBLIC

            PUBLIC ESTIMATED QUARTER SIZED HAIL.

&&

ARV
Local storm report, Mar 30, 7:56 PM MDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
856 PM CDT THU MAR 30 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HAIL             12 E BURWELL            41.78N 98.90W
03/30/2023  E2.00 INCH       GARFIELD           NE   PUBLIC

            REPORT WITH PHOTO. TIME ESTIMATED FROM RADAR.

&&

NMJ
Special weather statement, Mar 30, 7:59 PM MDT, 5 hours 37 minutes before
Special Weather Statement
National Weather Service North Platte NE
859 PM CDT Thu Mar 30 2023

NEZ010-310230-
Holt NE-
859 PM CDT Thu Mar 30 2023

...A strong thunderstorm will impact portions of southeastern Holt
County through 930 PM CDT...

At 858 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Page, or 13 miles southeast of O'neill, moving
northeast at 60 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ewing, Page, Inman and Dorsey.

This includes the following highways...
 Highway 20 between mile markers 312 and 328.
 Highway 281 between mile markers 169 and 175.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

LAT...LON 4212 9848 4228 9871 4276 9831 4226 9830
TIME...MOT...LOC 0158Z 218DEG 60KT 4230 9852

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

NMJ
Special weather statement, Mar 30, 8:34 PM MDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service North Platte NE
934 PM CDT Thu Mar 30 2023

NEZ009-010-027>029-310315-
Wheeler NE-Loup NE-Holt NE-Garfield NE-Rock NE-
934 PM CDT Thu Mar 30 2023

...A strong thunderstorm will impact portions of southeastern Rock,
eastern Loup, Garfield, south central Holt and western Wheeler
Counties through 1015 PM CDT...

At 934 PM CDT, Doppler radar was tracking a strong thunderstorm near
Calamus Reservoir State Recreation Area, or 8 miles north of Burwell,
moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Burwell, Calamus Reservoir State Recreation Area, Sunfish Lake,
Homestead Knolls Campground, Virginia Smith Dam, Buffalo Flats, Nunda
Shoal Campground, Goose Lake State Wildlife Management Area, Deverre,
Valley View Flat Campground, Carson Lake and Gables.

This includes Highway 281 between mile markers 150 and 162.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

LAT...LON 4178 9931 4208 9931 4217 9855 4179 9857
TIME...MOT...LOC 0234Z 260DEG 27KT 4190 9919

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

NMJ
Special weather statement, Mar 30, 9:10 PM MDT, 4 hours 26 minutes before
Special Weather Statement
National Weather Service North Platte NE
1010 PM CDT Thu Mar 30 2023

NEZ010-028-029-310415-
Wheeler NE-Holt NE-Garfield NE-
1010 PM CDT Thu Mar 30 2023

...A strong thunderstorm will impact portions of northeastern
Garfield, southeastern Holt and northwestern Wheeler Counties through
1115 PM CDT...

At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chambers, or 24 miles south of O'Neill, moving northeast at 35 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ewing, Chambers, Page, Inman, Knievels Corner and Goose Lake State
Wildlife Management Area.

This includes the following highways...
 Highway 20 between mile markers 315 and 328.
 Highway 281 between mile markers 151 and 174.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4195 9882 4218 9894 4252 9831 4208 9830
TIME...MOT...LOC 0310Z 240DEG 30KT 4212 9877

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

NMJ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:08 PM MDTSpecial Weather StatementLBFCuster67 min
Mar 30, 6:12 PM MDTSevere Thunderstorm WarningLBFCuster37 min
Mar 30, 7:04 PM MDTSpecial Weather StatementLBFGarfield, Loup56 min
Mar 30, 7:14 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFGarfield, Holt, Wheeler46 min
Mar 30, 7:28 PM MDTSpecial Weather StatementLBFHolt, Loup47 min
Mar 30, 7:59 PM MDTSpecial Weather StatementLBFHolt31 min
Mar 30, 8:34 PM MDTSpecial Weather StatementLBFGarfield41 min
Mar 30, 9:10 PM MDTSpecial Weather StatementLBFHolt65 min
Mar 30, 9:27 PM MDTSevere Thunderstorm WarningLBFHolt33 min

Nearby

Winter Storm Warnings in Nebraska, 2023Every winter storm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.